# SDR CA091027005

- Difficulty date: October 11, 2009
- Submitted: December 1, 2009
- Operation: General aviation
- Make and model: Beech B200
- Aircraft time: 15,851 hours
- Engine: Pwa PT642A
- System (JASC): 2435 · Starter-Generator
- Part: Armature
- Part number: 230481030
- Condition: Shorted
- Location: Starter Gen
- Component: Starter Gen, Bfgoodrich
- Component part number: 23048016
- Stage of operation: CR
- How discovered: O
- Nature of condition: H
- Precautionary procedure: O

## Discrepancy

(CAN) GENERATOR FAILED IN FLIGHT. SENT TO AMO FOR ASSESSMENT. AMO INSPECTED AND TESTED THE GENERATOR. BEFORE DISASSY, A FUNCTIONAL TEST WAS ATTEMPTED. THE GENERATOR HAD LOW RESIDUAL VOLTAGE AT IDLE, BUT SUFFICIENT TO ENERGIZE AND DEVELOP 30 VOLTS. IMMEDIATELY UPON ENERGIZING, IT PRODUCED A STRONG ODOR OF BURNING INSULATION, AND WAS SHUT DOWN WITHIN 5 SECONDS. NO LOAD WAS APPLIED. REMOVED FROM TEST STAND AND DISASSEMBLED. DEFECT WAS TRACED TO A SHORT INSIDE THE ARMATURE. A BURNT SPOT IS VISIBLE AT THE COMM END OF THE LAMINATION STACK BEFORE THE RETAINING BAND. RESISTANCE BETWEEN ARMATURE WINDINGS AND SHAFT IS .14 OHMS - A DEAD SHORT. THE ARMATURE HAD BEEN REWOUND SOME TIME PRIOR TO 1998, AND HAS BEEN THROUGH FIVE ST-GEN OVERHAULS SINCE THEN. DRIVE SHAFT SPLINE INSPECTED FOR EDD, NONE FOUND. (TC 20091027005)
